Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 53, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 6, 2019, 3:20 PM CDT for 8 counties in Oklahoma. It was in force for 6 hr. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2019, 3:20 PM CDT (20:20 UTC)
- Expired
- Jun 6, 2019, 9:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Creek County, OK, Muskogee County, OK, Okmulgee County, OK, Osage County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 98 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 4:00 PM CDT | FLASH FLOOD | Tulsa, OK | CAR STALLED IN 3 FEET OF WATER ON SKELLY DRIVE NEAR I-44 AND MEMORIAL AVENUE |
| Jun 6, 4:07 PM CDT | FLASH FLOOD | Tulsa, OK | STREET FLOODING ACROSS MUCH OF CITY OF TULSA. TULSA MESONET REPORTED 3.12 INCHES OF RAIN IN THE PAST HOUR. |
| Jun 6, 4:07 PM CDT | HEAVY RAIN 3.12 | Tulsa, OK | MEASURED IN ONE HOUR AT THE TULSA MESONET STATION |
| Jun 6, 4:12 PM CDT | FLASH FLOOD | Tulsa, OK | CAR SUBMERGED IN 4 FEET OF WATER NEAR 11TH STREET AND SHERIDAN ROAD |
| Jun 6, 4:29 PM CDT | FLASH FLOOD | Hominy, OK | OSAGE NATION POLICE REPORTED THAT HIGHWAY 20 BETWEEN HOMINY AND SKIATOOK IS CLOSED BETWEEN BULL CREEK ROAD AND TWIN POINTS DUE TO WATER FLOWING OVER THE ROAD. |
| Jun 6, 4:29 PM CDT | FLASH FLOOD | Tulsa, OK | I-244 EASTBOUND NEAR SHERIDAN ROAD IS CLOSED DUE TO FLOODING |
| Jun 6, 4:30 PM CDT | FLASH FLOOD | Broken Arrow, OK | 1 TO 2 FEET OF WATER FLOWING THROUGH STREETS NEAR 81ST AND ELM |
| Jun 6, 5:00 PM CDT | FLASH FLOOD | Owasso, OK | WATER WAS REPORTED TO HAVE BEEN COVERING A NUMBER OF STREETS... INCLUDING THE AREA NEAR 76TH STEET NORTH AND MINGO ROAD |
| Jun 6, 5:12 PM CDT | FLASH FLOOD | 4 Ne Owasso, OK | 96TH STREET N AND 161ST E AVE CLOSED DUE TO HIGH WATER. |
| Jun 6, 5:28 PM CDT | FLASH FLOOD | 6 E Tulsa, OK | SEVERAL HOMES FLOODED JUST NORTH OF ADMIRAL TWIN ON EAST INDEPENDENCE STREET IN TULSA. |
| Jun 6, 5:44 PM CDT | FLASH FLOOD | 2 E Owasso, OK | EMERGENCY MANAGEMENT REPORTED THAT 86TH STREET NORTH BETWEEN 151ST EAST AVENUE AND 161ST EAST AVE WAS CLOSED DUE TO HIGH WATER. |
| Jun 6, 5:50 PM CDT | FLASH FLOOD | 2 Ne Owasso, OK | EMERGENCY MANAGEMENT REPORTED THAT 106TH STREET NORTH AND 147TH EAST AVENUE CLOSED DUE TO SWIFT WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1029 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
657
WGUS54 KTSA 062020
FFWTSA
OKC037-101-111-113-117-131-143-145-070215-
/O.NEW.KTSA.FF.W.0053.190606T2020Z-190607T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
320 PM CDT Thu Jun 6 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Southwestern Rogers County in northeastern Oklahoma...
Central Osage County in northeastern Oklahoma...
Creek County in northeastern Oklahoma...
Western Wagoner County in northeastern Oklahoma...
Northwestern Muskogee County in east central Oklahoma...
Pawnee County in northeastern Oklahoma...
Okmulgee County in northeastern Oklahoma...
Tulsa County in northeastern Oklahoma...
* Until 915 PM CDT.
* At 318 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 1 to 2 inches of rain have
fallen in some areas already. Rain rates will be very efficient
given the tropical airmass in place. Flash flooding is expected to
begin shortly.
* Some locations that may experience flooding include...
Tulsa... Broken Arrow...
Sand Springs... Okmulgee...
Pawnee... Owasso...
Bixby... Sapulpa...
Jenks... Glenpool...
Coweta... Skiatook...
Catoosa... Verdigris...
Hominy... Cleveland...
Mannford... Drumright...
Haskell... Kiefer...
Additional rainfall amounts of 1 to 3 inches are possible in
the warned area.
This includes Interstate 44 between mile markers 192 and 244.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3668 9694 3675 9689 3678 9675 3686 9675
3646 9600 3642 9600 3624 9560 3555 9551
3556 9596 3600 9662 3616 9662 3616 9682
3624 9682 3625 9692 3633 9693 3634 9703
3651 9703 3658 9689 3659 9705 3668 9706
$$1 follow-up statement
042
WGUS74 KTSA 062130
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
430 PM CDT Thu Jun 6 2019
OKC037-101-111-117-062136-
/O.CAN.KTSA.FF.W.0053.000000T0000Z-190607T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Creek OK-Muskogee OK-Pawnee OK-Okmulgee OK-
430 PM CDT Thu Jun 6 2019
...THE FLASH FLOOD WARNING FOR CREEK...NORTHWESTERN MUSKOGEE...PAWNEE
AND OKMULGEE COUNTIES IS CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3668 9706 3668 9694 3675 9689 3678 9675
3686 9675 3624 9560 3581 9556 3585 9583
3598 9603 3607 9603 3608 9618 3615 9630
3623 9626 3631 9650 3630 9650 3640 9653
3637 9659 3645 9672 3656 9675 3650 9685
$$
OKC113-131-143-145-070215-
/O.CON.KTSA.FF.W.0053.000000T0000Z-190607T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rogers OK-Osage OK-Wagoner OK-Tulsa OK-
430 PM CDT Thu Jun 6 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHWESTERN ROGERS...CENTRAL OSAGE...WESTERN WAGONER AND TULSA
COUNTIES...
At 426 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. At least 2 to 3 inches of rain have
fallen. Flash flooding is occurring in the Tulsa metro with
numerous streets flooded and stranded cars in high water.
Some locations that may experience flooding include...
Tulsa... Broken Arrow...
Sand Springs... Owasso...
Bixby... Jenks...
Glenpool... Coweta...
Skiatook... Catoosa...
Collinsville... Verdigris...
Hominy... Cleveland...
Haskell... Fairfax...
Sperry... Shidler...
Wynona... Kaw City...
Additional rainfall amounts of up to an inch are possible in
the warned area.
This includes Interstate 44 between mile markers 217 and 245.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3668 9706 3668 9694 3675 9689 3678 9675
3686 9675 3624 9560 3581 9556 3585 9583
3598 9603 3607 9603 3608 9618 3615 9630
3623 9626 3631 9650 3630 9650 3640 9653
3637 9659 3645 9672 3656 9675 3650 9685
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 12:20 PM CDT, 3 hours earlier.
Area forecast discussion, Jun 6, 12:20 PM CDT, 3 hours before
Area Forecast Discussion
National Weather Service Tulsa OK
1220 PM CDT Thu Jun 6 2019
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR to VFR conditions early this afternoon will become more
consistently MVFR later this Afternoon and into tonight. Of
course, conditions will be worse in the widespread showers
and thunderstorms that expected later this afternoon and
into this evening.
&&
.PREV DISCUSSION... /Issued 1023 AM CDT Thu Jun 6 2019/
DISCUSSION...
Showers and thunderstorms are expected to become more
numerous across eastern Oklahoma and western Arkansas
this afternoon as an upper level low currently over the
Texas Panhandle moves east. The showers and thunderstorms
will be efficient rainfall producers with precipitable
water values around 1.8". This combined with the slow
movement of the showers and thunderstorms will create
a flash flood threat across the region Today. 1 to 2
inches per hour rainfall rates and already saturated
grounds will also add to the flash flood concern.
Have only made a few small adjustments to the grids for
Today to better reflect current trends.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Friday morning for OKZ049-053>076.
AR...Flash Flood Watch through Friday morning for ARZ001-002-010-011-
019-020-029.
&&
AVIATION.....10Hazardous weather outlook, Jun 6, 12:32 PM CDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1232 PM CDT Thu Jun 6 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1232 PM CDT Thu Jun 6 2019 ...HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE TODAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Most of eastern Oklahoma and western Arkansas. ONSET...After 3 pm. FLASH FLOOD. RISK...Limited. AREA...eastern Oklahoma and western Arkansas. ONSET...After 3 pm. HEAVY RAIN. RISK...Elevated. AREA...eastern Oklahoma and western Arkansas. ONSET...After 3 pm. DISCUSSION... Widespread showers and thunderstorms will develop across eastern Oklahoma and western Arkansas this Afternoon and continue into Tonight as an upper level low moves across the region. The showers and thunderstorms will be slow-moving, efficient rain producers, and will likely result in localized quick-onset flash flooding. There will also be some threat of rises on areas streams and rivers, depending on where the heaviest rains fall. In addition to heavy rain, some stronger cells may produce marginally severe hail and wind gusts. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential. SATURDAY through Wednesday...No Hazards. EXTENDED DISCUSSION... Showers and thunderstorms will continue to gradually decrease in coverage through Saturday, with some threat of locally heavy rainfall continuing. Dry and cooler weather will prevail for the early part of next week. EMERGENCY MANAGEMENT PLANNING STATEMENT... Continue to monitor ongoing weather conditions, especially in areas that are still dealing with overland flooding. Lake levels remain well above normal and any additional heavy rain may lead to increased river levels. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:07 PM CDT | Flash Flood Warning | TSA | Latimer, LeFlore | 5 hr |
| Jun 6, 3:20 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 22 hr |
| Jun 6, 8:44 AM CDT | River Flood Warning | TSA | LeFlore | 47 hr |
| Jun 6, 1:36 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee | 3 hr |
| Jun 6, 1:54 PM CDT | River Flood Advisory | TSA | Cherokee | 13 hr |
| Jun 6, 2:36 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| Jun 6, 2:37 PM CDT | Areal Flood Advisory | TSA | Creek, Okmulgee, Tulsa | 3 hr |
| Jun 6, 4:10 PM CDT | Special Weather Statement | TSA | Rogers | 35 min |
| Jun 6, 4:22 PM CDT | Flash Flood Warning | TSA | Rogers, Wagoner | 6 hr |
| Jun 6, 5:06 PM CDT | Flash Flood Warning | TSA | Adair, LeFlore, Sequoyah | 6 hr |
| Jun 6, 5:36 PM CDT | Flash Flood Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 6 hr |
| Jun 6, 6:00 PM CDT | Flash Flood Warning | TSA | Craig, Mayes, Rogers | 5 hr |
| Jun 6, 6:46 PM CDT | Areal Flood Warning | TSA | Osage, Rogers, Tulsa, Wagoner | 6 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.